Home / Can you deliver? / Can You Deliver 40…The Hospital Patient
Can You Deliver 40…The Hospital Patient

Can You Deliver 40…The Hospital Patient

hospital

hospital

Today, we went for a ward round and the chief pharmacist went with us. There is this patient being managed for what I think is typhoid and malaria because her prescription is as follows
Tab ciprofloxacin 500mg bd x5/7
Tab art-lum DS I bd x 3/5
Tab pcm II tds x3/7
Syrup astymin 10mls od
Now, she complained that whenever she takes these drugs, she experiences this continuous bad dreams, like a giant dog coming into the ward, her climbing a wall, the whole ward being covered with cockroaches and so on. Our chief gave her some answers which I think looks more spiritual than science, my question is, could her dreams be due to any of the drug and is there anything wrong with the prescription.
PLEASE DO LEAVE YOUR REPLIES HERE ON THE BLOG
Join us every Monday for can you deliver series,and Fridays for here comes the answer series,we expect your replies to the questions and your criticisms to our answers. If you have any experience as a pharmacist, a medical doctor,a nurse, scientist,physiotherapist etc that you think will help improve learning ,you can email them to us at ugwulekecc@gmail.com for publication
Do not forget to like our page on facebook,
follow on twitter @futurerxdream or @ugwuleke
BBM channel C002D3B6D
NOTE; Every first and last fridays of the month would be interns focused questions.

5 comments

  1. I don’t think there is anything wrong with the prescription, but I will suggest that the drugs be changed and if the response persist; further investigation can then be carried ouy

  2. I don’t think there is anything wrong with the prescription, but I will suggest that the drugs be changed and if the response persist; further investigation can then be carried out

  3. Omoniyi Oluwakemi

    The drug combination is wrong.Ciprofloxacin should probably be withdrawn because it causes hallucinations and sleep disorder which the patient is experiencing.
    Furthermore,Artemether-Lumefantrin should not be combined with Quinolones cos of their interaction i.e both of them cause QT-interval prolongation.Another antibiotic therefore can substitute ciprofloxacin.
    Astymin should only be taken after the patient is through with Artemether-Lumefantrin.

  4. Adeoye adefunke

    I agreed with omoniyi oluwakemi

  5. Adeoye adefunke

    I agreed with omoniyi oluwakemi,the drugs combination s wrong

Scroll To Top